Jump to content

gloxia: Introduction


gloxia

Recommended Posts

I have come to this form to try and wean myself off Anfranil 50 mg.

 

My DR has recommended a schedule for withdrawal that is far to fast and he would also like my to change my medication to Zoloft.  He said that I would experience anxiety without the Anfranil and would eventually need some drug to cope. I left his office very annoyed as he  talked over me when I commented that I would like to try to manage without medication

 

Having read many stories here I feel he is not up on withdrawal from these meds.

 

I am going to taper as suggested in the forums ,no more than 10% at a time. 

Edited by baroquep

1998 until present 75mg of anfranil nightly. I am currently being told to reduce this amount to nothing by a sleep Dr. over the next 3

months. I am extremely fearful having had withdrawal  issues in the past My user name is Gloxia and I am here to try and understand this whole process.

Link to comment
  • ChessieCat changed the title to gloxia: Introduction
  • Moderator Emeritus

Hi Gloxia, welcome to SA. Well done for doing the research and  making the decision to do this slowly. Doctors still believe the chemical imbalance theory and believe that patients will need a drug for life. In a way it can be true, but the imbalance is caused by the drugs! We do not have a topic for tapering anafranil but the same guidelines apply, 10% of the CURRENT dose each drop.  I will get some links to topics for you that will help you to taper slowly and successfully. 

 

You said you have had withdrawal in the past, can you tell us a bit about it and if you are fully recovered now?  

 

Preparing to taper

http://survivingantidepressants.org/topic/1789-preparing-to-taper/

 

You could either weigh the contents of a capsule to get the right doses or make a liquid from capsules. 

http://survivingantidepressants.org/index.php?/topic/2693-how-to-make-a-liquid-from-tablets-or-capsules/

 

http://survivingantidepressants.org/index.php?/topic/1596-using-a-digital-scale-to-measure-doses/

 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Dear MammaP, Thank you so much for your reply. To answer the question about withdrawal I was initially prescribed 300mg of anfranil per day to be divided

into two doses. I felt like a Zombie so I cut down the medication without consulting a DR. I went from 150mg twice a day to 75 mg in the evening only.at that time20 years ago I had just returned to Canada and I did not have Dr,that is he withdrawal that I am referring to. I have been a on these medication for over twenty years. I am now being told that it has changed my sleep patterns and I am no longer able to getrestoritive sleep, the Dr says I may have had mood issues over the years due to the tablets affecting my sleep. He apologized and said you must be off this medication within 3 months. I was dumbfounded as the medication seems to have been causing a lot of my mood issues, I asked the DR how he felt after a few days of broken sleep how he felt, when I then said well how do you think I have felt for twenty years. I am taking the course of my treatment in my own hands and will seek knowledge from people who seem to care about our well-being. Thank you again  Gloxia

1998 until present 75mg of anfranil nightly. I am currently being told to reduce this amount to nothing by a sleep Dr. over the next 3

months. I am extremely fearful having had withdrawal  issues in the past My user name is Gloxia and I am here to try and understand this whole process.

Link to comment
  • Moderator Emeritus

I am glad that you found us and decided to take control. I did the same thing, also after 2o years of taking drugs that affected my sleep badly.  

Hoa does it make you feel? Does it keep you awake ? It will have changed the way your brain works, that is what they do but doctors don't seem to realise that it is not getting the drug out of your system that is the problem it is undoing the changes.  Tapering carefully often reduces side effects, and helps the brain to undo the changes gradually.  With good sleep hygeine as you taper, your brain should be able to adjust your natural body clock.   I am wondering if switching the drug to morning might help, do you have any side effects that mean you cant take it in the daytime?  

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Dear mamaP,What was explained to me is that Anfranil has stopped me from entering the two sleep cycles that a person needs for restful sleep.
I do not enter REM sleep and another cycle.The medication was given to me for mood,a side effect apparently is the disturbance of sleep in some individuals.

I do not know for how many of the twenty years this has been occurring.I cannot take the medication in the morning as it makes me sleepy. The irony is that the medication makes me fall asleep but it prevents the natural occurring  sleep cycle from taking place. I will start my taper today and I will cut the tablet the best I can it is an odd shape so I am not sure if the  dose will be exact. The medication comes in 10mg form so when I refill my prescription the dosing will be easier to measure. I am more confident in my choice. I will not start taking the Zolft as I really don't know how I will feel when I cease the Anfranil. If anyone else has been prescribed Anfranil they should discuss the possibility of the sleep disturbance. If i'd have known this was a side effect I would have ceased this drug years ago.  I will keep writing about my journey in hopes no one else takes this medication without the knowledge it may be contributing to your disorder. bye for now Gloxia

1998 until present 75mg of anfranil nightly. I am currently being told to reduce this amount to nothing by a sleep Dr. over the next 3

months. I am extremely fearful having had withdrawal  issues in the past My user name is Gloxia and I am here to try and understand this whole process.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy